Alert archive / Mississippi / Areal Flood Advisories in 2021
Areal Flood Advisory 73, NWS Mobile, AL
NWS Mobile, AL issued this areal flood advisory at Jun 30, 2021, 5:32 PM CDT for 4 counties in Mississippi. It was in force for 107 min.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 5:32 PM CDT (22:32 UTC)
- Expired
- Jun 30, 2021, 7:19 PM CDT
- In force
- 107 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 69 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
237
WGUS84 KMOB 302232
FLSMOB
Flood Advisory
National Weather Service Mobile AL
532 PM CDT Wed Jun 30 2021
MSC039-041-111-131-010030-
/O.NEW.KMOB.FA.Y.0073.210630T2232Z-210701T0030Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
George MS-Greene MS-Perry MS-Stone MS-
532 PM CDT Wed Jun 30 2021
The National Weather Service in Mobile has issued a
* Urban and Small Stream Flood Advisory for...
George County in southeastern Mississippi...
Southwestern Greene County in southeastern Mississippi...
Southern Perry County in southeastern Mississippi...
Northeastern Stone County in southeastern Mississippi...
* Until 730 PM CDT.
* At 532 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This may lead to urban and small stream flooding.
Between 1 and 2 inches of rain have already fallen.
* Some locations that will experience flooding include...
Lucedale, Deep Creek, Benndale, Dale, Avent, Leaf, Ramsey Springs,
Barbara, Crossroads, Merrill, Progress, Oak Grove, Whites
Crossing, Bexley, Big Level, Janice, Evanston, Vaughn, Agricola
and Movella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3117 8915 3108 8884 3094 8853 3074 8847
3073 8912
$$1 follow-up statement
849
WGUS84 KMOB 010019
FLSMOB
Flood Advisory
National Weather Service Mobile AL
719 PM CDT Wed Jun 30 2021
MSC039-041-111-131-010029-
/O.CAN.KMOB.FA.Y.0073.000000T0000Z-210701T0030Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
George MS-Greene MS-Perry MS-Stone MS-
719 PM CDT Wed Jun 30 2021
...THE URBAN AND SMALL STREAM FLOOD ADVISORY IS CANCELLED FOR
GEORGE, SOUTHWESTERN GREENE, SOUTHERN PERRY AND NORTHEASTERN STONE
COUNTIES...
The heavy rain has ended. Urban and small stream flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3117 8915 3108 8884 3094 8853 3074 8847
3073 8912
$$
CGALWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jun 30, 3:30 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 30, 3:30 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Mobile AL 330 PM CDT Wed Jun 30 2021 .NEAR TERM UPDATE /Now Through Thursday/...Summer continues for our region the rest of today through Thursday. An upper level trough slowly slides southeast into the northeastern U.S. while upper level ridging remains rooted in place over the southwestern Atlantic and south-central U.S. during the period. With this, weak northerly flow stays rooted over the area aloft. At the same time, a surface high pressure centered over the southwestern Atlantic stretches westward into the southeastern U.S. giving us generally easterly low level flow. This gradually shifts to southerly then westerly as the high shifts east. A weak surface trough/low over the northeastern Gulf of Mexico is helping to spark off afternoon showers and thunderstorms over the region, particularly over coastal areas. Expect shower and thunderstorm activity to continue to increase in coverage, with greatest coverage expected in the vicinity of the I-10 corridor. Showers and storms should decrease in coverage this evening, becoming limited to offshore and immediate coastal areas through Thursday morning. In typical Summer-time fashion, we repeat the day Thursday with chance to likely showers and thunderstorms by the afternoon hours for much of southwestern AL, FL panhandle, and southeastern MS. Not anticipating much in the way for any severe weather, but any of the strongest updrafts may be capable of producing some small hail and/or strong wind gusts. Frequent lightning and heavy rainfall remain possible with any storms today and Thursday. Temperatures stay pleasant for this time of year, with highs in the middle to upper 80's and lows in the lower 70's. A Moderate risk of rip currents remains in place today, becoming a low risk for Thursday. MM/25 && .SHORT TERM /Thursday night Through Saturday night/...An upper level trough will dig southward across the eastern states Thursday night into Friday. At the surface, a weak sfc trough/boundary associated with the upper trough will slowly move southward into the area and stall near the coast. The approaching trough along with the sfc boundary will help provide a focus for scattered to numerous showers and thunderstorms through the period. Deep tropical moisture combined with weak deep layer flow will support heavy rain amounts with the heavier convection and this will have to monitored. The saturated profiles will limit the severe thunderstorm threat. Due to the increased rain coverage, temps will be cooler with highs in the mid and upper 80s. Lows will remain very muggy, in the low to mid 70s inland to upper 70s along the coast. /13 && .EXTENDED TERM /Sunday Through Wednesday/...The upper level trough will gradually lift northeast early next week as upper level ridging builds to our west. The weak surface trough/boundary will linger near the coast early next week before washing out. Precipitable water values remain around 2 inches over the southern portions of the area. The deep tropical moisture combined with the boundary and the normal seabreeze processes will lead to scattered to numerous rain chances each day across the southern half of the area Sunday into Monday. Moisture levels increase northward by mid week with continued scattered to numerous rain chances. /13 && .MARINE...Isolated showers and thunderstorms remain possible each day through the holiday weekend. Light to moderate southeasterly flow becomes light to moderate southwesterly and westerly Thursday night through the weekend. Expect seas of 2 to 3 feet to build to 3 to 4 feet by Friday night into Saturday. MM/25 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 30, 2:53 PM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
253 PM CDT Wed Jun 30 2021
ALZ261-263-264-302030-
Baldwin Central AL-Mobile Central AL-Mobile Inland AL-
253 PM CDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE AND WESTERN BALDWIN COUNTIES UNTIL 330 PM CDT...
At 252 PM CDT, the strong thunderstorm was located 5 miles northeast
of Downtown Mobile, moving west at 15 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Saraland, Chickasaw,
Semmes, I65 And I165, I65 And AL 158, I10 And I65 and Mobile Regional
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3075 8792 3068 8796 3069 8794 3065 8793
3068 8797 3072 8797 3068 8798 3074 8803
3067 8802 3067 8803 3075 8804 3062 8806
3063 8829 3089 8827 3079 8792 3061 8791
TIME...MOT...LOC 1952Z 098DEG 19KT 3073 8798Nearby
Areal Flood Advisories in Mississippi, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.